# SDR CA090430001

- Difficulty date: April 16, 2009
- Submitted: May 13, 2009
- Operation: General aviation
- Make and model: Cessna 210R
- Aircraft time: 11,729 hours
- Engine: Cont IO520L
- Propeller: Mcauly D3A34C404
- System (JASC): 3233 · Landing Gear Actuator
- Part: Motor
- Part number: 98811411
- Condition: Overheated
- Location: Mlg
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: A

## Discrepancy

(CAN) DURING CRUISE ALTERNATOR NR 1 WENT "OFF LINE",  IMMEDIATELY NR 2 WENT OFF AS WELL. LARGE ELEC PWR DRAW ON AMMETER NOTICED, STRONG ODOR & SMOKE NOTED  FROM LOWER LT SIDE OF CONSOLE. EMERGENCY DECLARED & BATTERY MASTER TURNED OFF.  MLG EXTENDED MANUALLY, & LANDED.  ACFT INSPECTED & NO BURNED WIRES OR COMPONENTS FOUND IN CONSOLE AREA. SUSPECTED THE GEAR MOTOR AT FAULT. ACFT RETURNED TO BASE WITH MLG MOTOR CIRCUIT BREAKER OUT & MLG IN DOWN POSITION.  AT BASE, DETERMINED THE MLG MOTOR HAD OVER-HEATED & NOT WORKING NORMALLY. SYS PRESSURE SWITCH FOUND TO BE STICKING INTERMITTENTLY.  SINCE GEAR MOTOR CIRCUIT BREAKER DID NOT POP IN FLT SAFETY HAS A CONCERN & MLG MOTOR, MLG MOTOR CIRCUIT BREAKER, PRESS SWITCH, RELAY & 2 DIOIDES SENT FOR EVALUATION.  2ND REPORT OF INCIDENT.  DURING SUBSEQUENT MX, DIODE FROM MOTOR TO RED MLG UNSAFE LIGHT FOUND BURNED OUT. MLG CAN BE UP & LOCKED WITH MLG MOTOR STILL RUNNING & RED UNSAFE LIGHT WOULD GO OUT. MLG MOTOR COULD BE RUNNING WITH NO COCKPIT VISUAL WARNING.
